It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-29-2005, 05:57 PM   #1
Senior Member
 
Join Date: Mar 2003
Location: U.S.A.
Posts: 215
Chrislynn HB User
Weaning off Nadolol

I am starting to wean off of Nadolol because my heart rate is too low and I am feeling extremely fatigued. I was taking 40 mg over a month ago and I have been on 30 mg for the past month and just 3 days ago, I cut down to 20mg. I plan to take 20mg for 2 more days (totalling 5 days) and then 10mg for 5 days and then quit. Does this sound like the right way to do it?

Then I read it takes 2 weeks to get it out of your system- AYE! I need to get on with my life and this darn drug is not helping!

I am only taking the Nadolol for migraines. I do not have a heart condition. I just don't want to have any weird withdrawal side effects like tachycardia. I do need to get my heart rate up but I don't want anything too drastic.

Any advice would be appreciated- thank you.

 
Sponsors Lightbulb
   
Old 06-30-2005, 04:06 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Weaning off Nadolol

Ah, Nadolol...my favorite drug to hate. I remember it well from two decades ago.

It's amost UNIQUE in it's lasting ability with a half life of 72 hours. HORRIBLE if you have a reaction because you suffer and suffer and suffer.

With that half life I think no weaning is necessary, it's self-weaning. Personally, After I could barely lift my legs from weakness I stopped cold turkey. There were no palps or high heart rate.
(I was taking 40 mg.)
It's terrible to take any drug that takes like 10 days to reach steady state with the first day's dose still going strong.

I've just taken a 3 day course of Zithromax that does the same thing, but 3 pills and done is a nice way to take a powerful antibiotic that works for 10 days! It worked beautifully in a couple days (bronchitis/pneumonia) but I pity anyone who has a reaction to that drug. You'd need a blood change.

Last edited by Lenin; 06-30-2005 at 04:08 PM.

 
Sponsors Lightbulb
   
Old 06-30-2005, 06:15 PM   #3
Senior Member
 
Join Date: Mar 2003
Location: U.S.A.
Posts: 215
Chrislynn HB User
Re: Weaning off Nadolol

Thank you for the information. This has been a horrible experience for me. I am so looking forward to getting Nadolol out of my system.

 
Old 08-10-2005, 04:26 AM   #4
Newbie
(female)
 
Join Date: Aug 2005
Posts: 3
jenbll HB User
Re: Weaning off Nadolol

hi there,
would you mind telling me if you have been successful in getting off nadolol.
i have been prescribed it today as a prevention for migraines, i have taken one tablet tonight and am feeling like my whole body is working 30% slower than normal, quite a weird feeling. i am willing to give it a go for the 30 days that the doctor wants me to try it for, but i hope this weird feeling passes. thanks, jen.

 
Old 08-10-2005, 11:02 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Weaning off Nadolol

jen,

Ask for another beta-blocker...either propranolol (my fave) or atenolol (don't like it but iut's good for migraine!)

How often are your headaches...with few, I'd say go with the propranolol. Though te doctors will deny this, you can STOP a headache with propranolol IF you catch it the moment it starts.

DON'T LEAVE HOME WITHOUT IT!

 
Old 08-11-2005, 03:50 PM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Weaning off Nadolol

Jen ,

Are you surviving th nadolol...is your heart still beating?

Last edited by Lenin; 08-12-2005 at 10:05 AM.

 
Old 08-24-2005, 03:36 AM   #7
Newbie
(female)
 
Join Date: Aug 2005
Posts: 3
jenbll HB User
Re: Weaning off Nadolol

thank you for the reply. much appreciated.
well i took it for 9 days and then had another migraine. maybe unrelated, who knows, but since i have been taking nadolol i have had tightness in my chest, aches in my shoulders, and a pain in my leftt arm, none of which i have ever had before. i stopped taking the stuff 4 days ago and have noticed no improvement as yet. spoke to my pharmacist before doing this.
i am prepared to just take my cafegot when i get a jolly headache and leave the preventatives alone. jen.

Last edited by jenbll; 08-24-2005 at 03:38 AM.

 
Old 08-24-2005, 06:36 AM   #8
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Weaning off Nadolol

OMG, Cafergot,

I have used a single bottle of ergot (my SISTER'S, actually) with pills yellowing with age for 25 years for my worst headaches; the ones that I thought were going to result in trepanning my own head to let the pain out.
When I was down to the last pill, I asked my NEW doctor for ergotamine. It seems it's only available, rarely, now as Cafergot. He went bonkers, yammering about the effect of caffeine on my BP (I get 160's/110's in a doctor's office.) I made it pretty clear I wanted the ergot and failing it, he'd have one patient less.

It WORKS without fail, but the mescaline buzz is so hateful that I rarely take more than one a year. First I try the propranolol and wait...and WAIT; if the aura disappearsm fine but if the suicide cluster headache starts, it's ergot or methysergide (Sansert.)
I find that the ancient (and dangerous) Sansert works even better, but the "trip" is even more extreme...all the physical feelings of LSD but not to the point of hallucination...but ALMOST!

Perhaps the fact that ergot compounds are used as the base to make LSD explains part of the buzz.

Glad you stopped the nadolol; I think it is only useful for someone with extreme ischemic angina, it has no place in headache or hypertension management. On my FIRST Corgard, my heart rate dropped to 40 and my systolic was under 100.

 
Old 08-27-2005, 10:23 PM   #9
Newbie
(female)
 
Join Date: Aug 2005
Posts: 3
jenbll HB User
Thumbs up Re: Weaning off Nadolol

well its just over a week since i took the last nadolol and i am begining to feel normal again, thanks goodness.
wow, lenin, you are scaring me with your knowledge. having never known what the effect of lsd is like, again, thank goodness, i have never really had side effects from ergotamine based drugs either, i took ergodryl for 30 years until it was withdrawn about 2 years ago, much to my disgust.
the cafergot is about half as effective as the ergodryl was for me so its quite frustrating in the end.
i thank you for your knowledge and information. i appreciate your concern.
jen.

 
Old 08-28-2005, 07:28 AM   #10
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Weaning off Nadolol

jen,
I THINK the reason that they make pure ergot compounds so hard to get is that it is ancient abortifacient. WOmen in ancient cultures were fed the actual ergot mold (looks like black rice and infects rye) to get rid of unwanted pregancies. It is quite poisonous and kills cattle that eat the infected grain.

Perhaps some back-street practioners were still using it for that purpose and somebody decided to crack down on it? Just a guess.

Last edited by Lenin; 08-28-2005 at 07:29 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I feel so much guilt for weaning... Some questions WhiskersOnKittens Infant Care (up to 18 months old) 10 05-14-2008 09:56 AM
baby led weaning lucii Infant Care (up to 18 months old) 3 04-25-2008 05:59 PM
weaning off of Cortef...?? Sage48 Addison's Disease 13 11-23-2007 07:49 AM
Anyone here take Nadolol? aspen26 High & Low Blood Pressure 1 06-22-2007 06:40 AM
Feeling great after weaning off Effexor lovemythreeguys2002 Depression 1 07-31-2006 11:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:34 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!